MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ
Model Number CTB71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: "robotic inguinal hernia repair".Event description: "on (b)(6) 2017 at the end of a procedure, left inguinal hernia repair, approximately 45 minutes a valsalva maneuver was performed while removing the camera port and the port broke into two pieces.There was no injury to the patient." additional information was received via email from account manager on 12-nov-2017 at 1:38 pm "no patient injury.Physician was dr.[name] they had to get a new trocar for the 12 port." type of intervention: "they had to get a new trocar for the 12 port." patient status: "no patient injury".
 
Additional Manufacturer Narrative
The cannula of the event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of fractured cannula.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by uneven wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has implemented process enhancements intended to further minimize the potential for this type of incident to occur.
 
Additional Manufacturer Narrative
This report is to follow up medwatch report #mw5075052.
 
Event or Problem Description
Additional information was received via mail from fda, mw5075052 on wednesday 28feb2018 "a 12x150mm camera port made by applied medical: during the removal of camera port a valsalva maneuver was performed and the port broke in half.No pieces were left in the patient and no injury.".

Brand Name
CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7149258
Report Number2027111-2017-02172
Device Sequence Number1013342
Product Code GCJ
UDI-Device Identifier00607915125066
UDI-Public(01)00607915125066(17)200209(30)01(10)1289388
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/09/2020
Device Model NumberCTB71
Device Catalogue Number101415501
Device Lot Number1289388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/07/2017
12/07/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date01/16/2018
03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1